Sax on the Web Forum banner

1 - 11 of 11 Posts

·
Forum Contributor 2016-17
Joined
·
1,146 Posts
Discussion Starter #1
While this is really not exactly sax related, it turns out to be a pretty serious health issue....I just spent 11 days in the hospital, kidneys were shutting down, bp was well over 220...along with a few other less than fun body issues...had to turn down and sub a bunch of holiday gigs...what happened was....I overdid the motrin.....I work out daily, play baseball, in general keep pretty active. I used motrin to control the aches and pains...it appears motrin can cause issues with other meds, and the consequences can be nasty. I’m writing this as a warning to anyone that uses motrin, or anything like it. Of course, it might be fine in moderation, some of us may not be so careful...not interested in debate on the issue, all I know is what happened....just hoping to save anyone else what I just went through.....stay healthy, my friends....
 

·
SOTW Columnist and Forum Contributor 2015-2016
Joined
·
3,832 Posts
Sorry to hear about the health issues, but I'm really glad you got it figured out. It's definitely an important lesson...although they might be "over the counter" meds, you should always discuss with your doctor before taking something, especially if you take other meds.

Thanks for the reminder!

- Saxaholic
 

·
Distinguished SOTW Member, Forum Contributor 2015-
Joined
·
32,921 Posts
Your dispensing pharmacist should discuss possible drug interactions with prescribed medications. The only catch is that the onus is on the patient to remember to include everything they take - no matter how apparently inconsequential.

Glad to hear that you are out of the hospital, Stan. I used to hit the Motrin a lot too, ‘til I learned of its cumulative effects on the organs. Not such a chronic user anymore.

Be well.

Sorry to hear about the health issues, but I'm really glad you got it figured out. It's definitely an important lesson...although they might be "over the counter" meds, you should always discuss with your doctor before taking something, especially if you take other meds.

Thanks for the reminder!

- Saxaholic
 

·
Premium Member
Joined
·
15,476 Posts
So sorry to hear about this.
I think it’s helpful that you shared your story. Thank you for that.

I used to take Advil fairly often years ago, and now it’s maybe once a year.
I’ve just made a commitment to lay off all of that stuff unless I feel it’s completely necessary.

I instead, use bio freeze roll on and gel if I am sore from golf, (avid golfer here), and I use a lidocaine patch on the back occasionally.
That may change over the years if it’s necessary, but I have made the commitment to stay away from pills and use other alternatives, instead.


I am glad you are doing better and again, I think it’s great to share things like this. It’s very thoughtful and could help somebody else.
I hope you are recovering well now.
All the best, mark
 

·
Distinguished SOTW Member/Forum Contributor 2014
Joined
·
26,274 Posts
While this is really not exactly sax related, it turns out to be a pretty serious health issue....I just spent 11 days in the hospital, kidneys were shutting down, bp was well over 220...along with a few other less than fun body issues...had to turn down and sub a bunch of holiday gigs...what happened was....I overdid the motrin.....I work out daily, play baseball, in general keep pretty active. I used motrin to control the aches and pains...it appears motrin can cause issues with other meds, and the consequences can be nasty. I’m writing this as a warning to anyone that uses motrin, or anything like it. Of course, it might be fine in moderation, some of us may not be so careful...not interested in debate on the issue, all I know is what happened....just hoping to save anyone else what I just went through.....stay healthy, my friends....
Thanks for the heads up.

re: Tylenol I try to stay away from anything that contains aspirin. Because a friend got "addicted" to BC and it caused all kinds of gastric problems, ate up part of her stomach, getting 1/3 of it removed. I've not heard anything good about Tylenol.(except Tylenol 3 for extreme pain)
 

·
Registered
Joined
·
5,240 Posts
Thanks for the heads up.

re: Tylenol I try to stay away from anything that contains aspirin.
Tylenol is acetaminophen, not aspirin. The main risk of acetaminophen is liver damage caused by an overdose or ingestion of a large dose combined with alcohol.
 

·
Distinguished SOTW Member
TENOR, soprano, alto, baritone
Joined
·
7,393 Posts
If you take analgesics in moderation according to the clear instructions a healthy person won't have any problems with it. Others should ask their doctor.
 

·
Distinguished SOTW Member, Forum Contributor 2015-
Joined
·
32,921 Posts
If you take analgesics in moderation according to the clear instructions a healthy person won't have any problems with it. Others should ask their doctor.
... and ask your pharmacist about drug interactions.
 

·
Distinguished SOTW Member/Forum Contributor 2014
Joined
·
26,274 Posts
Tylenol is acetaminophen, not aspirin. The main risk of acetaminophen is liver damage caused by an overdose or ingestion of a large dose combined with alcohol.
I stand corrected. But I still stay away from Tylenol because of its damaging side effects....I know I know, they all have potentially damaging side effects.
 

·
Banned
Joined
·
28,511 Posts
Tylenol is acetaminophen, not aspirin. The main risk of acetaminophen is liver damage caused by an overdose or ingestion of a large dose combined with alcohol.
Well, anyone who is taking any kind of meds, even over the counter ones, in larger than prescribed doses especially along with booze is not dealing with a full deck. Taken as reccommended, Acetaminophen is perfectly safe for most people. I have stage 1 compensated Cirrhosis and every liver specialist I've seen says to stay away from NSAIDS like Tylenol and Voltaren. I used to take both of those for back and knee pains because they treat the inflammation as well as the pain and I get more relief. However, they told me to only take Paracetamol (acetaminophen) because it is safer. Since my heart attack 3 years ago all the Cardiologists I've seen have said the same thing.

As to common Aspirin, it is a commonly prescribed anti-coagulant for Cardiac and stroke patients and given that the usual dosage is only one 100 mg tablet a day, it is far from dangerous AFAIK. That's not just due to the baby dose but because they prescribe a stomach protector like Omeprazole along with it so even people with gastric problems are not in danger. JBC I think your friend's problem was the addiction and not the aspirin because an addiction to any medication regardless of what it is is harmful and often even life threatening. Alcohol and Cigs??
 
1 - 11 of 11 Posts
Top